Isolated fourth cranial nerve palsy in a patient treated with pembrolizumab: a case report.

StrabismusApr 8, 2026 (epub)

Matteo Baldi, Sofia Pischedda, Maria Musolino et al.

✦ AI-curated · Sources linked

Case in brief

A 76-year-old man developed sudden vertical binocular diplopia six weeks after starting adjuvant pembrolizumab following resection of cutaneous melanoma. Examination showed an isolated right superior oblique palsy. Brain and orbital MRI were normal; serum creatine kinase was elevated, but there was no clinical evidence of myocarditis or generalized myopathy. Pembrolizumab was discontinued and low-dose corticosteroids were started. The diplopia progressively resolved, and creatine kinase levels normalized.

What made this case unusual

The presentation was an isolated fourth cranial nerve palsy, an exceptional neuro-ophthalmic presentation temporally associated with pembrolizumab, with normal brain and orbital MRI.

Diagnostic / clinical pearl

In a patient receiving pembrolizumab who develops acute diplopia, consider an isolated ocular motor nerve palsy even when brain and orbital MRI are normal.

Source

Published in Strabismus. This summary was written by xxcode from the publication's abstract and metadata. It is not peer reviewed and is not a substitute for the original article. For clinical decisions, review the original publication.

ShareTelegramLinkedIn

AI-generated summaries may contain errors or omissions. Verify clinically important information with the original publication.

More in Neurology

Want this personalized?

Stop searching the literature. Choose what you follow and xxcode will build your personalized medical digest.

  • Your specialties
  • Your filters and thresholds
  • Clinical Research + Case Reports, tuned separately
  • Automatic weekly delivery
  • Audio and text

Prefer listening? Personalized audio digests are available with Pro.

Stay updated for free

Get the 3 most interesting publications in one specialty each week.

Weekly email. Unsubscribe anytime.